It’s not only screen time that affects your vision. Something that is prescribed to better your health could also give your eyes a hard time. Yes, we are talking about eye health problems due to medications.
There are so many side effects of taking medications that concern your eyes. While some of these consequences are minor, some can cause temporary problems in your vision.
How to know if medication is the culprit?
Whenever you are prescribed a medicine by your doctor, ask him about the potential side effects the medicine could have. It will give you a good idea about what you are signing up for and what remedies are there at your disposal when you feel those eye problems.
If the vision problems have surfaced soon after you started taking the medicines, you can tell who the culprit is. However, some medications show side effects only after long-term use. It is best to see an eye specialist to rule out the reason behind your newly developed vision troubles.
Which medications pose the most threat to your eyes?
While you must have an eye out for visual defects from new drugs, the following have the worst effects on your eye health.
Corticosteroids are used in a number of health conditions including asthma and arthritis. These drugs work by suppressing inflammation and thus may cause the breakdown of the tissues in the macula. This is able to affect your central vision or the efficiency of your eyes to block UV400.
If you’ve been feeling vision distortion lately, see an eye doctor to rule out the cause. Changes in your macular health may also take place when you spend too much time on the screens, for instance, if you are a gamer. In this case, all you need are gaming glasses to protect your eyes.
These medicines are prescribed to fight off allergies. However, if you have a family history of glaucoma, you must tell this to your doctor as this medicine may put you at a higher risk of developing this eye condition.
When you are taking these medicines, make sure you have regular eye exams to see if they are affecting your vision. In case your visual health declines, get your eye prescription and buy glasses online or from optical stores near you.
These are often used to treat seizures, mood disorders or migraines. But consumption of these medicines for a long time can lead to dilated pupils which can leave you with blurry vision.
Dilated pupils are a common thing that happens to your eyes when the light levels around you are low. But, if your pupils are dilated in daylight or a bright light environment as well, seek help from an eye specialist.
This drug is used to treat acute pain and inflammation in adults. Some eye-related side effects of this medication may include blurred vision or conjunctivitis. However, these effects will fade out as soon as you stop taking this drug.
This drug is administered in pill form to treat the common problem of acne and breakouts. But, in rare cases, it could cause inflammation of the eyes and eyelids.
When this happens, you will develop an intolerance to bright lights. Even the screen light could trouble your eyes to a significant extent. Use blue light glasses to avoid glare and blue waves. Don’t use contact lenses as they make the situation worse.
Who is at a higher risk of these side effects?
Anyone taking any of the medicines stated above may experience visual defects. If you have a family history of vision-threatening conditions such as glaucoma should be extra careful with the type of medication they take.
Make sure you tell the doctor all about your family’s medical history. This will help them assess the degree of risk you have to different medications and they will prescribe you the safest option.
When you experience issues with your vision, book an eye test and seek out the best solution. If your doctor recommends using temporary glasses for your vision issues, get them from optical stores. To get them the very same day, get express glasses from online eyewear stores that reach you within a day.
Whenever you start taking a new medicine, read the label so you are informed about the potential side effects. Don’t hesitate to get your eyes tested if you notice a sudden or gradual change in your vision.